MAUDE Adverse Event Report: COOK INC THAL-QUICK CHEST TUBE SET; GBX CATHETER, IRRIGATION

COOK INC THAL-QUICK CHEST TUBE SET; GBX CATHETER, IRRIGATION
Catalog Number C-TQTS-1400
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 01/28/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pma/510k: exempt.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that a needle from the thal-quick chest tube set detached from the hub.This detachment occurred during the catheter placement procedure.After positioning the needle into the pleural fluid, the resident was unable to unscrew the syringe from the needle.The resident then used a clamp to unscrew the needle from the syringe.During this process the needle detached from the hub and entered into the pleural cavity.The reporter stated that after retrieval of the needle, the markings on the needle indicated that the clamp was placed on the metal portion of the needle, not on the hub.The patient required surgery to retrieve the needle from the pleural cavity.
 
Event or Problem Description
It was reported in additional information received on 24feb2019 that a 10ml syringe was attached to the needle at the time of the event.A luer lock was not being used.Although it was unclear how much of the needle was exposed outside of the body, it was estimated that maybe it was a couple of centimeters.The patient is currently recovering after surgery.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new event description information to report at this time.
 
Additional Manufacturer Narrative
D10 ¿ product received on 28feb2019.Investigation/evaluation: a review of the complaint history, device history record, instructions for use, quality control, specifications, as well as a visual inspection of the returned device was conducted during the investigation.One needle with the hub was returned for evaluation.The clamp marks from the physician were visible on the needle cannula.No deformities were seen on the luer lock or the hub.A syringe was screwed on and off with no difficulties.The investigators were not able to recreate the reported failure mode.Additionally, a document-based investigation evaluation was performed.It was concluded that there are sufficient inspection activities in place to identify this failure mode prior to distribution.A review of the device history record showed zero nonconformances for lot 9121989.One nonconformance was found in complete needle lot (b)(4), but it was determined that this nonconformance is unrelated to this incident.It should be noted that there have been no other complaints reported for this these lot numbers.There is no evidence that nonconforming product exists in house or in the field.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: how supplied: ".Upon removal from package, inspect the product to ensure no damage has occurred." the investigation found that the affected component is supplied to cook from a supplier.It was requested that the supplier investigate this occurrence.The supplier stated that the returned device had a cannula that was separated from the needle hub.The cannula exhibited tool marks and deformation as a result of squeezing the cannula with force.A review of the report and tensile data for the identified lot and historical lots was conducted.There are no indications that the product failed to meet specifications.The supplier determined the root cause to be exposure of the assembly to forces in excess of design capabilities.Based on the information provided, examination of the returned product and the results of our investigation, it was concluded that a definitive root cause for the luer hub of the needle being unable to unscrew from the syringe could not be established.Per the quality engineering risk assessment, no further action is required.The appropriate personnel have been notified and we will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
THAL-QUICK CHEST TUBE SET
Common Device Name
GBX CATHETER, IRRIGATION
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8340961
Report Number1820334-2019-00328
Device Sequence Number1774833
Product Code GBX
UDI-Device Identifier00827002057777
UDI-Public(01)00827002057777(17)210827(10)9121989
Combination Product (Y/N)N
Initial Reporter CountryNL
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/27/2021
Device Catalogue NumberC-TQTS-1400
Device Lot Number9121989
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/28/2019
Initial Date Received by Manufacturer 01/29/2019
Supplement Date Received by Manufacturer02/24/2019
05/15/2019
Initial Report FDA Received Date02/14/2019
Supplement Report FDA Received Date03/19/2019
05/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
10ML SYRINGE
Outcome Attributed to Adverse Event Required Intervention;